Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

2 year child having rashes all over body. What is causing this and the cure?

Jul 2012
User rating for this question
Very Good
Answered by

Practicing since : 1993
Answered : 1196 Questions
hi my 2 year old daughter has had a rash all over, it started on her bum/back/neck and then went down her legs and then belly, and now her face this is over 1 day, and she is constantly rubbing her eyes, the rash starts of as red circle then fades and leaves a red lump, she also has 1 purple dot on her neck that dosent blanch when pressed on(only 1 though), any idea what it could be as the doctors are closed
Posted Mon, 27 Aug 2012 in Skin Rash
Answered by Dr. Praveen Rodrigues 33 minutes later
Hi there,

The rash you describe is a 'reaction pattern' to some allergen...could have been an insect bite reaction (which may explain that purple dot on the neck).

The important thing at this point is to make sure she feels better as soon as possible. Please give her a non-sedating antihistamine (if you have one in your possession) or visit your nearby chemist/pharmacy & you should be able to purchase an OTC (Over the Counter) product easily.

If not, visit any nearby hospital 'casualty/emergency' wing. I am not in any way suggesting it is an 'emergency' or aim to make you 'anxious' is just that I have been to the UK & empathize with your plight when doctors' offices et al are closed & understand your NHS GP referral system.

The dosage of the antihistamine will depend on your child's body weight & the pharmacist there will be best suited to advise you. A detailed history of the hours/minutes prior to developing this rash together with an examination will be paramount to arriving at a definitive cause.

Do go ahead with the antihistamine syrup & you may consider using a topical calamine lotion to soothe the skin irritation but take care not to 'rub' it in as any handling or rubbing will most likely worsen the situation.

Should the rash persist, visit the ER for an antihistamine or short-acting cortisone 'shot'. Do hope she recovers soon & is in the 'pink' of a different 'hue' than what she presently ails from.

Do let me know if you have more concerns.


Dr Praveen Rodrigues MD,
Dermatologist, Bangalore, India
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor